Wisconsin, 2024Cold in Wisconsin, December 2, 2024
December 2, 2024 · NWS MKX · 1 event in 1 county or zone
A homeless man died outside from hypothermia after a stretch of cold weather.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A homeless man died outside from hypothermia after a stretch of cold weather.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Dec 1, 9:26 PM CST, 2 hours 34 minutes earlier. Its key messages:
- Scattered flurries tnt-Mon.
- Next chance for snow (20-40%) is Tuesday night through Wednesday, with an Alberta Clipper system. Current expectations are that this snowfall will be light, and could potentially be confined to eastern and east-central WI.
- A strong cold front will cross the region Wednesday afternoon/night, bringing blustery conditions and a renewed push of Arctic air to southern Wisconsin.
- Additional periods of light snow are possible Friday through Saturday.
Area forecast discussion, Dec 1, 9:26 PM CST, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
926 PM CST Sun Dec 1 2024
.KEY MESSAGES...
- Scattered flurries tnt-Mon.
- Next chance for snow (20-40%) is Tuesday night through
Wednesday, with an Alberta Clipper system. Current
expectations are that this snowfall will be light, and could
potentially be confined to eastern and east-central WI.
- A strong cold front will cross the region Wednesday afternoon/night,
bringing blustery conditions and a renewed push of Arctic air
to southern Wisconsin.
- Additional periods of light snow are possible Friday through
Saturday.
&&
.UPDATE...
Issued 926 PM CST Sun Dec 1 2024
Stratus clouds have spread south over much of srn WI via nwly
boundary layer flow. Will maintain this cloud cover for tnt and
will include flurries. The shortwave trough over the ern
Dakotas is still expected to track sewd across ern IA Mon AM
with more flurries at least over sw WI. There is uncertainty
when the stratus will dissipate and could take until Mon nt when
wly flow develops.
Gehring
&&
.SHORT TERM...
Issued 310 PM CST Sun Dec 1 2024
Tonight through Monday night:
A northwest breeze continues throughout the period, easing off a
bit overnight then resuming Monday. Low stratus clouds currently evident
on satellite (north of a Wisconsin Dells to Waukesha line) are
beginning to erode, and should mostly clear out in the evening.
High clouds approach late tonight, holding overnight lows to the
teens.
850mb moisture and low clouds rebuild over northern and western
WI overnight, drifting into our region on the low-level wind
flow Monday. This will result in the potential for flurries
across the entire area Monday. We distinctly lack all major
forcing mechanisms for ascent on Monday (no lake effect with
northwest flow, no synoptic system), hence flurries are the
only expected outcome. Highs in the upper 20s to low 30s on
Monday, lows in the teens to around 20 Monday night.
Sheppard
&&
.LONG TERM...
Issued 310 PM CST Sun Dec 1 2024
Tuesday through Sunday:
The next appreciable chance for snow is Tuesday night into
Wednesday, associated with an Alberta Clipper system tracking
across the northern Great Lakes / southern Ontario Canada. Our
forecast calls for a 20-40% chance of snow in said time window,
mainly north of a line from the Dells to Janesville (eastern and
east-central WI), with lower chances further south and west.
Expecting this snow to be light, and largely confined to areas
closer to the passing low pressure. However, as shown on the
latest ECMWF model run, a light snow across the entire CWA
cannot be ruled out.
A cold front extending south of the clipper system will sweep
across the region Wednesday afternoon/night, bringing gusty
northwest winds and a return of arctic air. The remainder of the
forecast period is characterized by a gradual moderation of the
temperatures and slight snow chances Friday / Saturday.
Sheppard
&&
.AVIATION...
Issued 926 PM CST Sun Dec 1 2024
MVFR bkn-ovc stratus will likely remain over much of srn WI tnt
into early Mon afternoon given continued nwly flow and upstream
stratus. There is then uncertainty whether the stratus will
become sct during Mon afternoon or wait until Mon nt.
Gehring
&&
.MARINE...
Issued 926 PM CST Sun Dec 1 2024
Polar high pressure around 30.4 inches over the lower and middle
Missouri River Valley will get reinforced with an arctic high
pressure area from Canada around 30.7 inches by Monday night.
Thus modest to brisk northwest winds will continue over Lake
Michigan through Monday night. The strong high will then slowly
shift east to southeast across the southern Ohio River Valley on
Tuesday. The northwest winds will then back to southwest by mid to
late Tuesday afternoon over the lake.
A deepening low pressure area will then track from southern
Manitoba to far eastern Ontario by Thursday morning as a 29.3 inch
low. While the low skirts to the north of Lake Michigan expect
gusty southwesterly wind into Wednesday before a cold front and
accompanying Arctic airmass sweeps across the region Wednesday
night. Behind the cold front expect increasing northwesterly winds
with an increased potential for gale force gusts overnight
Wednesday into Thursday. There may also be a period of moderate
freezing spray during this time.
Gehring
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Dec 1, 2:11 PM CST, 9 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
211 PM CST Sun Dec 1 2024
WIZ046-047-051-052-056>060-062>072-022015-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
211 PM CST Sun Dec 1 2024
This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Sunday
Flurries are possible areawide on Monday.
Snow showers are possible Tuesday night into Wednesday as an
Alberta Clipper crosses the region.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
LMZ643>646-022015-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
211 PM CST Sun Dec 1 2024
This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Sunday
Small craft conditions are likely from Tuesday evening through
Thursday afternoon. Gale force winds are possible Wednesday night,
along with freezing spray.
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-022015-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
211 PM CST Sun Dec 1 2024
This Hazardous Weather Outlook is for the open waters of Lake
Michigan.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Sunday
Increasing potential for gale force winds Wednesday afternoon
through Thursday morning.
www.weather.gov/mkx
Cold/Wind Chill, Milwaukee
- When
- December 2, 12:00 AM CST to 11:59 PM CST
- Where
- Milwaukee forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- County Official
- Coordinates
- 43.022, -87.929 (the zone’s center; the record gives no point)
A homeless man was found deceased outside during a stretch of cold weather. The Milwaukee County Medical Examiner's Office determined hypothermia as a factor.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Kentucky, December 2, 20242 deaths · $50,000 · 19 events
- Winter Weather in Missouri, December 2, 20241 death · 1 injured · $30,000 · 3 events
- Winter Weather in Indiana, December 2, 2024$700,000 · 1 event
- Winter Weather in Illinois, December 2, 20247 injured · 4 events
- Winter Weather in Illinois, December 2, 202419 events
- Heavy Snow and Winter Weather in Tennessee, December 2 to 3, 202412 events
- Dense Fog in California, December 2, 20247 events
- Winter Weather in Indiana, December 2, 20246 events
- Winter Weather in North Carolina, December 2 to 3, 20246 events
- Winter Weather in North Carolina, December 2 to 3, 20245 events
- Lake-Effect Snow in Pennsylvania, December 2 to 4, 20243 events
- Winter Storm in Michigan, December 2 to 3, 20243 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1223429.